MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401452
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an ambicor penile prosthesis (app) presented with a nonfunctioning device.A revision surgery was performed, during which the physician explanted the device and replaced it with an inflatable penile prosthesis (ipp).No patient complications were reported.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Inflation issue and mechanical issue are acknowledged within the dfu and are not related to off-label use or failure to follow instructions.Additionally, it is concluded that the cause of the allegation cannot be established without product return.Based on the information available the cause that contributed to the reported event cannot be established.
 
Additional Manufacturer Narrative
Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive laboratory evaluation.The ambicor first cylinder had a perforation at the proximal end consistent with sharp instrument contact, wear at two folds in the proximal end and wear at one-fold in the mid section, and a leak associated with the sharp instrument related damage.The ambicor second cylinder had wear at folds in the proximal end and mid section and passed the leakage test.The ambicor pump passed visual inspection, and no damage or abnormalities were identified.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Based on the information available and analysis results, the reported device inflation and mechanical issues could not be confirmed.The damage identified on first cylinder was the result of sharp instrument damage which probably occurred during the explant surgery, and it will be considered a secondary failure; a conclusion code of unable to exclude device problem was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23916958
Report Number2124215-2025-93526
Device Sequence Number8955123
Product Code FHW
UDI-Device Identifier00878953000961
UDI-Public(01)00878953000961(17)170727(10)783800004
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/27/2017
Device Model Number72401452
Device Catalogue Number72401452
Device Lot Number783800004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age44 YR
Patient SexMale